My mother is an amazing woman who does nothing for herself and everything for people, even if they harm her. She has type 2 diabetes and hasn't taken care of herself as far as diet and excercise and stress. She had labwork done the other day and her urine random was 21.3 MG/L
I have taken charge of helping her stay active and eat right and stop smoking...my question is, is 21.3 terrible? Everything I have read and everyone I have talked to say it should be 20, or so....she has had type 2 for years now, and the fact the doctor was short with her, and didn't explain anything, just told her to excercise and eat right and prescribed lisinopril and said that would protect the kidneies...will she be ok? what can we do to improve the kidney health? ...and also, before she ever had diabetes, she never had any issues, and as soon as they gave her glimpiride, her cholesterol went way up...is that normal? They gave her zocor for the cholesterol, and it makes her very tired. I am searching for a new doctor for her, and doing everything I can to make her life and diabetes better. I just need some direction and any words of wisdom would be appreciated, eternally...Thank you!
You're on the right path and a great son. Any doctor who treats by prescribing medication to right another medication that caused adverse side affects should be ditched, fired. Run don't walk away from this doctor and go find another doctor. It may take several doctors until you find the right one who can converse to you what his plan is but continue until you do find a good one.
FYI..."Oral hypoglycemic drugs, including glimepiride, have been associated with increased cardiovascular mortality."
Good luck. Keep in mind diabetes can be controlled before it controls the patient through moderate exercise and a good balanced diet low in carbs, no sugar, lots of fruits, vegetables and grains. Eat well, live healthy, stay alive.
waveRider is right, find a new Dr. soon. I just shake my head, Doctor's that don't give u answers or there time, they need to pass a straight A bedside manner test before recieving their MD licence. But your dear Mother is very lucky to have u to care and be concerned for her. A good dr. will explain the test results and change her med's to help her not harm her. But a Low carb diet is the right diet for Diabetes, and exercise, walking just 15 min twice a day will help her Diabetes. Sometimes this disease brings on high LDL's or TRIG's and high blood pressure. If she is on BP med's like u said u need to keep and eye on her blood pressure. If her blood pressure is low it can make her feel tired. And Lisinopril can cause fatigue also. And low blood sugar or even to high blood sugar can cause tiredness. Get her to a new Dr. and even try to find one that care for the elderly, and I hope she starts feeling better, my guess is she will...YOUR A GOOD SON, Debbie
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.